Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 172, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 2006, 5:07 PM EDT for Henry County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2006, 5:07 PM EDT (21:07 UTC)
- Expired
- Jul 26, 2006, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:03 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 26, 3:03 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 303 PM EDT WED JUL 26 2006 .SHORT TERM... TONIGHT AND THURSDAY NAM AND RUC BOTH SUGGESTING RAPID DEVELOPMENT OF CONVECTION LATE THIS AFTERNOON AND EVENING AS A VORTICITY MAXIMUM BLOWS UP OVER CENTRAL ILLINOIS AND NORTHERN INDIANA. SATELLITE NOT INDICATING THIS WAVE IS THERE...SO AM NOT CONFIDENT THIS SCENARIO WILL OCCUR. INSTEAD...SEE WEAK TO MODERATELY UNSTABLE ATMOSPHERE WITH ABUNDANT LOW LEVEL MOISTURE...A LACK OF AN ORGANIZED BOUNDARY/FOCUS OR DYNAMICS. THUS...WE ARE THINKING SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THURSDAY OVER THE AREA THAT WOULD FOCUS ON PREEXISTING WEAK BOUNDARIES FROM CONVECTION TODAY AND SMALL SCALE MID LEVEL FEATURES MOVING THROUGH THE FLOW. PROBABLY THE BEST CHANCES FOR ORGANIZED CONVECTION WILL BE THAT AN MCS DEVELOPS OVER THE PLAINS TONIGHT AND MOVES OVER THE AREA EARLY THURSDAY. OTHER CONCERN IS FOG IN THE WEAK WINDS AND HIGH HUMIDITY AIR. MENTIONED WIDESPREAD FOG OVERNIGHT AND EARLY THURSDAY MORNING. WILL KEEP CHANCE OF THUNDERSTORMS IN THROUGH THE PERIOD. TEMP FORECAST WILL BE TRICKY WITH SHOWERS AND ASSOCIATED CLOUDS AND FOG AROUND...BUT MADE ONLY MINOR TWEAKS TO ONGOING FORECAST. && .LONG TERM... THURSDAY NIGHT WEDNESDAY... FEW CHANGES BEING MADE TO THE LONG TERM GRIDS. GENERALLY USING A BLEND OF 26/00Z ECMWF...GFS ENSEMBLE MEANS AND CURRENT FORECAST FOR THE DAY 4 THROUGH 7 TIME FRAME. THE CURRENT FORECAST LINES UP WELL WITH THE MODEL TRENDS SO FEW CHANGES ARE NEEDED. THERE IS SOME DISAGREEMENT AMONG THE MEDIUM RANGE MODELS WITH TIMING OF A FRONT TOWARD DAYS 6 AND 7. DECIDED TO LEAN TOWARD A LITTLE SLOWER AND MORE NORTH SOLUTION WITH FRONTAL BOUNDARY GIVEN THE STRONG AND WARM RIDGE THAT WILL BE IN PLACE THROUGH THE WEEK. WOULD LIKE TO SEE A LITTLE BETTER SHORT WAVE IN THE MODELS THAT WOULD FLATTEN THIS RIDGE ENOUGH TO ALLOW THE SURFACE BOUNDARY TO DRIBBLE THIS FAR SOUTH BY DAY 7. IN THE DAY 2 AND 3 PORTION OF THE LONG TERM...A STRONG UPPER LEVEL RIDGE WILL BUILD ACROSS THE WESTERN CONUS WHILE BERMUDA HIGH OFF THE EAST COAST EXPANDS WESTWARD. BETWEEN THESE TWO CENTERS OF HIGH PRESSURE...SHORT WAVE ENERGY WILL BE ACROSS OUR REGION ALONG WITH A QUASISTATIONARY SURFACE FRONT THAT WILL BECOME MORE DIFFUSE WITH TIME. TO COMPLICATE MATTERS A BIT...TROPICAL MOISTURE NOW MOVING INTO TEXAS WILL DRIFT NORTH BETWEEN THE DEVELOPING HIGH PRESSURE RIDGES. THIS ENERGY SHOULD MOVE TOWARD THE OHIO VALLEY BY SATURDAY. SHORT RANGE MODELS DIFFER ON HOW IT WILL BE HANDLED AS IT ENCOUNTERS THE SOUTHERN FRINGE OF THE WESTERLIES. AT ANY RATE...THE COMBINATION OF THESE FEATURES ALONG WITH A WARM AND MOIST AIR MASS WILL LEAD TO LOW CHANCE POPS THROUGH THE PERIOD. FORECAST ALREADY HAS THIS COVERED AND NO REASON TO MAKE CHANGES AT THIS TIME. IT SHOULD GENERALLY BE A VERY WARM AND HUMID PERIOD AS SOUTHERLY FLOW MAINTAINS ITSELF ACROSS THE AREA. WITH SOME UNCERTAINTY DUE TO MOIST BOUNDARY LAYER AND CONVECTIVE CLOUD DEBRIS THROUGH THE PERIOD...KEPT MAX TEMPERATURES A FEW DEGREES BELOW MEX GUIDANCE...BUT STILL 8 TO 10 DEGREES ABOVE CLIMATOLOGY. THE WARMTH IS HANDLED WELL IN CURRENT FORECAST AS WELL AS THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION... NARROW LINE OF -SHRA MOVING ACROSS THE AREA EARLY THIS AFTERNOON IN ASSOCIATION WITH A WEAKENING MID LEVEL SYSTEM. THESE SHOWERS ARE EXPECTED TO CONTINUE TO BE WEAK AS THEY MOVE ACROSS KFWA AND KSBN EARLY THIS AFTERNOON. THERE IS A CHANCE CONVECTION COULD FIRE ON THE LEADING EDGE OF THIS AREA LATER THIS AFTERNOON...BUT THAT WOULD BE EAST OF KFWA. THE NEXT CONCERN IS FOR CONVECTION TO REFIRE OVER IL/WI THIS EVENING/OVERNIGHT AND WILL MOVE EAST INTO THE AREA. POSITIVES FOR CONVECTION INITIATION INCLUDE INSTABILITY (-5 LI AND 1500 CAPE)...SURFACE MOISTURE (70+ DEW POINTS) AND UPPER LEVEL DYNAMICS IN PLACE ACROSS THE AREA. NEGATIVES ARE AREA OF SHOWERS MOVING OVER AREA INHIBITING DIURNAL HEATING AND DRY AREA FROM JUST OFF THE SURFACE TO ABOUT 6K FT AND A DEFINED FOCUS/SURFACE FRONT. ANOTHER CONCERN IS THE CHANCE FOR IFR/MVFR FOG OVERNIGHT WITH HIGH DEW POINTS AND LIGHT WINDS. WILL KEEP MENTION OF EVENING TSRA AND FOG THIS EVENING AND OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && LONG TERM...LASHLEY AVIATION/SHORT TERM...EDDY
Hazardous weather outlook, Jul 26, 5:15 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 AM EDT WED JUL 26 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 415 AM CDT WED JUL 26 2006 /515 AM EDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN MID TO LATE AFTERNOON. THESE STORMS ARE FORECAST TO STRENGTHEN AS THEY MOVE EAST. THE STORMS ARE EXPECTED TO BE IN NORTHEAST INDIANA THIS EVENING AND INTO NORTHWEST OHIO EARLY TONIGHT. ISOLATED DAMAGING WIND GUSTS TO 70 MPH IS THE PRIMARY SEVERE HAZARD WITH THE STORMS. HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL AND POOR DRAINAGE FLOODING IN A FEW LOCALIZED AREAS. THERE IS A CHANCE OF MORE THUNDERSTORMS FRIDAY THROUGH SATURDAY EVENING. IT REMAINS TOO EARLY TO DETERMINE WHETHER THESE STORMS WILL BECOME SEVERE. A RETURN OF HOT AND HUMID WEATHER IS EXPECTED FROM SUNDAY THROUGH TUESDAY OF NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RISE INTO THE 90S EACH AFTERNOON WITH HEAT INDICES IN THE MID TO UPPER 90S POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-270915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 515 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH ISOLATED WIND GUSTS TO 50 KNOTS PRODUCING LOCALLY HIGH WAVES. HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY EVENING. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES IN ADDITION TO DANGEROUS LIGHTNING STRIKES. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP HITCHCOCK/MURPHY
In the hours before
Local storm report, Jul 26, 5:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 NNW DEFIANCE 41.35N 84.40W
07/26/2006 M0.75 INCH DEFIANCE OH TRAINED SPOTTER
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:53 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.